Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Baby having fever and rashes on stomach. Given ibuprofen. Should I be worried?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2000
Answered : 898 Questions
baby has temperature of 102 and rashes on her stomach. do I need to be worried. gave her ibuprofen 75 mg.
Posted Fri, 8 Nov 2013 in General Health
Answered by Dr. Divya Kuttikrishnan 17 hours later
Brief Answer:
Probably a viral illness

Detailed Answer:
Hi there,

Thanks for writing in.

Is your baby 1 yr old ?
Has the fever come down with the Ibuprofen?
Could you please describe the nature of the rash on the stomach? Is it red pin point spots / red patches merged with the skin/ can the rashes be felt as bumps when you touch it with your hands/ any blisters or pus filled lesions/any itching/ similar lesions elsewhere in the body?

Any other associated symptoms like running nose, cold/cough?

At this stage I would think more in terms of a viral illness/fever in which the fever should come down in a day or 2.

If your baby responds to paracetamol, it would be better to give her the same . Try to avoid ibuprofen unless absolutely necessary.

Meanwhile do tepid sponging. Also keep your baby well rehydrated with fluids .

At any time if your baby is lethargic, drowsy, has persistent fever of 102 degrees,rapid breathing, please visit the paediatrician as soon as possible.

Do get back to me with the above details.

Dr. Divya Kuttikrishnan
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor